Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Hair fall, burning, hurting, itchy scalp with intermittent occurrence of pimples. Taking Griseofulvin. How to get relief?

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2428 Questions
Question
Hi,
Its been two months since my hair are falling and I have scalp burn and itch, over my scalp , I have few small pimples due to which my scalp burns and hurt. These pimples would sometimes disappear and then reappear.I am taking griesofluvin daily 350 mg. but not sure if the hair fall and the scalp hurt/pimples related. my hair are growing back normal. Also I have had a surgery in feb 2012 where I was given general anesthesia.

please help me suggest what the problem is with my head.

thanks Swati
Posted Wed, 18 Jul 2012 in Skin Hair and Nails
 
 
Answered by Dr. S. Murugan 7 hours later
Hai XXXXXXX
Welcome to XXXXXXX
THANKS FOR YOUR QUERY.
You may likely to have the problem of Dandruff or Seborrheic dermatitis of scalp which may be the reason for your hair fall and secondary infection which present as pimples. You should not scratch and use a clean a comb daily(wash it daily). You can use a shampoo contains Ketoconazole and Zinc pyrethrine which will help you to get rid of the problem. You have use the preparation at least twice in a week for 3-6 months. You wet your hair and apply the same, after 3-5 minutes wash you hair thoroughly. Also take a course of antibiotics for one or two weeks you will not get pimple like problem and itching and burning. In due course your hair fall also will become alright. If the hair fall persist investigate whether you are anemic. Iron, aminoacids, and vitamins like Biotin, Minerals like Copper, zinc will help you from hair fall.
Griseofulvin should not cause these but may improve the symptoms.
Get well soon
Dr S.Murugan
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor